Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 22, 2013, 5:13 PM MDT for Banner County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 22, 2013, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:26 PM MDT | TORNADO | 3 Ne Harrisburg, NE | TORNADO VISIBLE ON THE GROUND BETWEEN 526 AND 532 PM MDT. TORNADO DISSIPATED SHORTLY THEREAFTER. REPORT FROM OFF DUTY SPC FORECASTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:13 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WFUS55 KCYS 222313
TORCYS
NEC007-222345-
/O.NEW.KCYS.TO.W.0025.130622T2313Z-130622T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* TORNADO WARNING FOR...
BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 545 PM MDT
* AT 509 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 9 MILES NORTHWEST OF HARRISBURG...AND MOVING
SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
HARRISBURG AROUND 525 PM MDT.
THIS TORNADO WARNING REPLACES THE PREVIOUS TORNADO WARNING THAT WAS
IN EFFECT FOR THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4160 10395 4170 10387 4170 10371 4161 10348
4143 10360
TIME...MOT...LOC 2313Z 299DEG 26KT 4164 10381
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
FINCH2 follow-up statements
895
WWUS55 KCYS 222331
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MDT SAT JUN 22 2013
NEC007-222345-
/O.CON.KCYS.TO.W.0025.000000T0000Z-130622T2345Z/
BANNER NE-
531 PM MDT SAT JUN 22 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN BANNER COUNTY
UNTIL 545 PM MDT...
AT 528 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HARRISBURG...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL BANNER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4156 10387 4170 10377 4170 10371 4161 10348
4143 10360
TIME...MOT...LOC 2331Z 299DEG 26KT 4158 10366
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
FINCH425
WWUS55 KCYS 222344
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
544 PM MDT SAT JUN 22 2013
NEC007-222353-
/O.EXP.KCYS.TO.W.0025.000000T0000Z-130622T2345Z/
BANNER NE-
544 PM MDT SAT JUN 22 2013
...THE TORNADO WARNING FOR EASTERN BANNER COUNTY WILL EXPIRE AT 545
PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...NICKEL SIZE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4156 10387 4170 10377 4170 10371 4161 10348
4143 10360
TIME...MOT...LOC 2343Z 299DEG 26KT 4154 10356
$$
FINCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 22, 5:13 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 5:13 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT SAT JUN 22 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 417 PM MDT SAT JUN 22 2013 THE CLUSTER OF THUNDERSTORMS MOVING THROUGH AREAS EAST OF THE LARAMIE RANGE WILL CONTINUE TO SHIFT EAST DURING THE COURSE OF THE EVENING. 0-1KM STORM RELATIVE HELICITY VALUES ARE RANGING FROM 50-100M^2/S^2 IN GOSHEN AND ALBANY COUNTIES. FURTHER EAST OF THIS COUNTIES LCL'S ARE A BIT LOWER WITH VALUES RANGING FROM 500M- 1000M. THEREFORE...CONTINUED TORNADO THREAT LOOKS TO BE FAIRLY MARGINAL THIS EVENING...BUT STILL CANNOT RULE SOME BRIEF TOUCHDOWNS AS THE LINE CONTINUES TO PUSH EAST. MEANWHILE...LARGE HAIL AND DAMAGING WIND THREAT STILL LOOKS FAVORABLE AT THIS TIME. ALL OF THIS ACTIVITY CONTINUES TO DEVELOP AHEAD OF THE MAIN SHORTWAVE PIVOTING THROUGH CENTRAL WYOMING. THIS SHORTWAVE WILL CONTINUE TO SHIFT EAST THIS EVENING AND BRING DRIER AIR INTO THIS EVENING. WE WILL BE CLEARING THE TORNADO WATCH IN CONVERSE AND ALBANY COUNTIES SHORTLY. TONIGHT AND SUNDAY: CLEARING SKIES ARE EXPECTED LATE THIS EVENING AND OVERNIGHT AS THE SUBSIDENCE BUILDS IN WITH THE PASSING SHORTWAVE. IT MAY BE QUITE COOL IN A FEW LOCATIONS WITH 40S IN WYOMING AND 50S IN THE NEBRASKA PANHANDLE. LEE SIDE TROF DOES TRY TO SET UP CAMP...BUT NOT REAL CONFIDENT THAT SHOWERS AND STORMS WILL DEVELOP. FOR NOW...WE WILL CONSISTENCY SAKE WE WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE PICTURE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 417 PM MDT SAT JUN 22 2013 NOT MANY CHANGES MADE TO THE LONG TERM DUE TO WIDESPREAD SEVERE WEATHER THIS AFTERNOON. WE WILL NEED TO WATCH FOR A POTENTIAL SHORTWAVE MOVING THROUGH THE NORTHERN PARTS OF THE FORECAST AREA MONDAY NIGHT AND TUESDAY WHICH MAY BRING A CHANCE OF SHOWERS OF THUNDERSTORMS. OTHERWISE...THE UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE REGION LATER IN THE WEEK AND BRING WARMER TEMPERATURES. COX && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 530 PM MDT SAT JUN 22 2013 VFR CONDITIONS ARE EXPECTED ACROSS THE WYOMING TAF SITES TONIGHT. HOWEVER...THERE MAY BE A CHANCE OF ISOLATED AFTERNOON THUNDERSTORMS MAINLY NEAR THE CYS TAF SITE ON SUNDAY AFTERNOON IN ASSOCIATION WITH A WEAK UPPER LEVEL WAVE MOVING THROUGH SOUTHEAST WYOMING AND SOUTHERN NEBRASKA PANHANDLE LATE SUNDAY AFTERNOON. COX && .FIRE WEATHER... ISSUED AT 417 PM MDT SAT JUN 22 2013 LOW RELATIVE HUMIDITIES WILL BE IN STORE FOR AREAS MAINLY WEST OF THE LARAMIE RANGE SUNDAY AFTERNOON. OTHERWISE...THE LEE SIDE TROF IS EXPECTED TO DEVELOP OVER THE AREA ON MONDAY WITH GUSTY AND DRY SOUTHWEST FLOW POSSIBLE WEST OF THE LARAMIE RANGE ON MONDAY WHICH WILL FAVOR INCREASE FIRE RISK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...REC LONG TERM...SLA AVIATION...REC FIRE WEATHER...REC
Hazardous weather outlook, Jun 22, 4:32 AM MDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 432 AM MDT SAT JUN 22 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 231100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 432 AM MDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS WHILE MOVING GENERALLY EASTWARD. SOME STORMS WILL LIKELY BECOME SEVERE EAST OF THE MOUNTAINS WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS SHOULD OCCUR SUNDAY AFTERNOON AND EVENING WITH SEVERE STORMS POSSIBLE AGAIN. FEWER STORMS SHOULD OCCUR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>116-231100- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 432 AM MDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 22, 4:30 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 10 NE CHEYENNE 41.25N 104.66W
06/22/2013 E0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jun 22, 4:34 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL HILLSDALE 41.21N 104.48W
06/22/2013 E0.25 INCH LARAMIE WY TRAINED SPOTTER
ALSO HEAVY RAIN
&&
BCHAPMANLocal storm report, Jun 22, 4:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM NON-TSTM WND GST 10 NE CHEYENNE 41.25N 104.66W
06/22/2013 E60 MPH LARAMIE WY NWS EMPLOYEE
&&
BCHAPMANLocal storm report, Jun 22, 4:46 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 9 NW BURNS 41.28N 104.48W
06/22/2013 E0.25 INCH LARAMIE WY TRAINED SPOTTER
HEAVY RAIN ALSO
0444 PM HAIL TORRINGTON 42.07N 104.18W
06/22/2013 E0.88 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jun 22, 4:55 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL LA GRANGE 41.64N 104.16W
06/22/2013 M1.50 INCH GOSHEN WY TRAINED SPOTTER
&&
HAHNLocal storm report, Jun 22, 5:00 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 7 NE LANCE CREEK 43.10N 104.54W
06/22/2013 M0.88 INCH NIOBRARA WY TRAINED SPOTTER
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:27 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 48 min |
| Jun 21, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 54 min |
| Jun 22, 4:17 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 58 min |
| Jun 22, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 46 min |
| Jun 22, 4:44 PM MDT | Tornado Warning | CYS | Banner, Scotts Bluff | 31 min |
| Jun 22, 5:21 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 54 min |
| Jun 22, 5:36 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 54 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.